A 47-year-old female asked:
Disclaimer

i've been taking synthroid (thyroxine) (or armour thyroid) since 2012. however, i'm still tired, cold a lot & am struggling a bit to maintain my usual weight.

2 doctor answers
Dr. John Feola
30 years experience Internal Medicine
HYPOTHYROIDISM: HYPOTHYROIDISM can cause a myriad of symptoms. In women it can cause weight gain /fatigue/dysfunctional uterine bleeding resulting in a secondary anemia. I have better success with Armour thyroid and try to get TSH<1. Additionally Cytomel(T3) can be added. Also gluten free diet(WHOLEAPPROACH .COM) also Topamax (topiramate) at bedtime can be addedGet your levels checked regularly and follow up with your doctor.
Answered on Mar 3, 2019
1
1 thank
Dr. Dominic Riganotti
24 years experience Infectious Disease
Hypothyroidism: Our bodies are amazing and dynamic structures. Disease processes come to an equilibrium with treatment modalities that are instituted. The thyroid in particular can wax and wane in its functionality. Just because 1 dose of your Armour was instituted doesn't mean that that's going to be your dose forever. Re-evaluated is needed and the dose of your thyroid hormone increased if TSH is elevated.
Answered on Mar 3, 2019
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A member asked:
Dr. Daniel Weiss
45 years experience Endocrinology
The : The Armour Thyroid screws up the tests and makes treatment very challenging and has many drawbacks. See my blog post below. There are many causes of f ... Read More
A 29-year-old female asked:
Dr. James Cunnar
26 years experience Family Medicine
Try another med: Some patients just don't respond well to basic thyroid replacement (like levothyroxine). Consider using an alternative like Armour Thyroid or tirosin ... Read More
4
4 thanks
A 40-year-old female asked:
Dr. Joseph Woods
27 years experience Pathology
May need med change,: If you're on synthroid (thyroxine) and you have these symptoms, you may need to adjust your med/meds as you still have signs of hypothyroidism. You s ... Read More
A member asked:
Dr. John Kruse
30 years experience Neurosurgery
You : You could look to see if you're leptin resistant. You could assess this with a reverse T3 (liothyronine) test and if it is elevated you like are lept ... Read More
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month